Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 10, 2009, 3:54 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 10, 2009, 6:23 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 54 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:33 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 3:33 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT WED JUN 10 2009 .SHORT TERM... ONGOING SEVERE WEATHER WILL BE THE MAIN CONCERN FOR THE SHORT TERM FORECAST. SEVERE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT...MAINLY ACROSS THE BIG COUNTRY. SEVERE THUNDERSTORM WATCH NUMBER 365 IS IN EFFECT THROUGH 10 PM TONIGHT FOR THE BIG COUNTRY COUNTIES. WILL SHOW LIKELY POPS WITH SEVERE WEATHER POSSIBLE FOR THE BIG COUNTRY THIS AFTERNOON INTO TONIGHT. WHILE THE BULK OF THE SEVERE WEATHER IS EXPECTED TO BE ACROSS THE BIG COUNTRY... ADDITIONAL DEVELOPMENT IS POSSIBLE FARTHER SOUTHWEST AS A SEVERE THUNDERSTORM IS MOVING EAST INTO CROCKETT COUNTY AT THIS TIME. .LONG TERM... FOR THE LONG TERM...EXPECT THE SUBTROPICAL RIDGE TO STRENGTHEN ONCE AGAIN OVER THE AREA...ALLOWING TEMPERATURES TO HEAT UP ACROSS THE AREA...WHILE DIMINISHING RAIN CHANCES. HAVE MADE VERY FEW CHANGES TO THE FORECAST AS INHERITED GRIDS...AS THEY COVERED THIS WELL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 97 72 99 72 / 20 20 10 10 10 SAN ANGELO 72 100 70 102 72 / 20 10 10 10 10 JUNCTION 73 97 71 100 73 / 10 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 10, 3:04 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED JUN 10 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 10 PM TONIGHT. STORMS ARE ALSO POSSIBLE ACROSS THE REST OF WEST CENTRAL TEXAS TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...ESPECIALLY ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, Jun 10, 2:39 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT WED JUN 10 2009 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-102145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 239 PM CDT WED JUN 10 2009 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 10 PM... STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE BIG COUNTRY THIS AFTERNOON. THE MAIN THREATS FROM THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. BE ALERT FOR WARNINGS.
Local storm report, Jun 10, 3:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL ROTAN 32.85N 100.46W
06/10/2009 E1.75 INCH FISHER TX LAW ENFORCEMENT
&&
JDUNNLocal storm report, Jun 10, 3:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 5 W HASKELL 33.16N 99.82W
06/10/2009 E1.00 INCH HASKELL TX COUNTY OFFICIAL
WINDS ESTIMATED AT 70 MPH
&&
JDUNNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 55 min |
| Jun 9, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 31 min |
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 23 min |
| Jun 10, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Jun 10, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 37 min |
| Jun 10, 3:26 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 10, 3:34 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 41 min |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 53 min |
| Jun 10, 3:46 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 44 min |
| Jun 10, 3:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 58 min |
| Jun 10, 3:54 PM CDT | Tornado Warning | SJT | Nolan | 66 min |
| Jun 10, 4:03 PM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 3 hr |
| Jun 10, 4:11 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Jun 10, 4:23 PM CDT | Tornado Warning | SJT | Throckmorton | 21 min |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 42 min |
| Jun 10, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 53 min |
| Jun 10, 4:53 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 112 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| Jun 10, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 44 min |
| Jun 10, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Jun 10, 6:03 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 87 min |
| Jun 10, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 30 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.